Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 2, 2012, 12:15 PM EST for Dade County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2012, 12:15 PM EST (17:15 UTC)
- Expired
- Mar 2, 2012, 12:45 PM EST
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
003
WWUS82 KFFC 021715
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 PM EST FRI MAR 2 2012
GAZ001-021745-
1215 PM EST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN DADE COUNTY UNTIL
1245 PM EST...
AT 1211 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG WINDS FROM A THUNDERSTORM MOVING INTO NORTHWEST DADE COUNTY.
WIND GUSTS OF 50 MPH ARE LIKELY AS THIS BAND OF STRONG WINDS MOVE
ACROSS NORTHERN DADE COUNTY. THE MAIN AREAS THAT WILL BE AFFECTED
WILL BE THE RIDGE TOPS...INCLUDING LOOKOUT MOUNTAIN RIDGE.
&&
LAT...LON 3498 8537 3488 8544 3484 8544 3484 8545
3479 8545 3479 8557 3496 8561 3499 8560
TIME...MOT...LOC 1713Z 241DEG 43KT 3502 8553
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 2, 11:06 AM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 2, 11:06 AM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1106 AM EST FRI MAR 2 2012 .UPDATE... HAVE MADE MANY UPDATES TO FORECAST PRODUCTS TO REFLECT CHANGES IN ENVIRONMENT. CONVECTION AHEAD OF THE FRONT CURRENTLY ACROSS NORTHERN AL AND TN HAS DEVELOPED IN A SUPPORTIVE ENVIRONMENT...ALLOWING FOR HAIL PRODUCING CELLS WITH ELEVATED ROTATION. THESE CELLS HAVE BEEN CONCERNING ENOUGH TO ISSUE A TORNADO WATCH FOR FAR NW GA THROUGH 4 PM TODAY. THIS ACTIVITY IS AHEAD OF THE MAIN LINE OF CONVECTION EXPECTED LATER TONIGHT. WIND ADVISORY HAS ALSO BEEN ISSUED FOR A PORTION OF NORTH GEORGIA THROUGH 7 AM SATURDAY MORNING. THIS IS DUE TO 10 TO 20 MPH SUSTAINED WINDS AND GUSTS TO 30 MPH PRODUCED FROM TIGHT PRESSURE GRADIENT ASSOCIATED WITH PARENT LOW AND APPROACHING COLD FRONT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR 10PM TO 7AM FOR PORTIONS OF NORTHWEST GEORGIA. RECENT RAINFALL HAS LEFT SOILS MOIST IN THAT AREA...WITH FFG SUGGESTING THAT 1-2 INCHES IN A 1-3 HOUR PERIOD WOULD POTENTIALLY RESULT IN MINOR FLASH FLOODING OR BANKFULL CONDITIONS. WITH 1-2 INCHES EXPECTED WITH THIS MAIN LINE OF CONVECTION...AND LOCALLY HEAVIER AMOUNTS TO 3-4 INCHES...HAVE OPTED TO GO WITH A FLASH FLOOD WATCH. AREAS NEAR LOOKOUT CREEK IN DADE COUNTY TYPICALLY RESPOND QUICKLY IN THIS ENVIRONMENT WITH THIS AMOUNT OF RAINFALL...SO AREAS NEAR LOOKOUT CREEK SHOULD MAKE PREPARATIONS NOW. AS FOR CHANGES TO THE GRIDS. HAVE MADE MINOR REVISIONS TO HOURLY TEMPERATURES BASED ON TRENDS. HAVE OPTED FOR SLIGHTLY WARMER DEW POINTS OVER THE NEXT PERIOD BASED ON MODEL SKILL FOR THIS MORNING. AS A RESULT...HAVE MADE MINOR TO MODERATE DEWPOINT CHANGES FOR THE AFTERNOON AND OVERNIGHT HOURS. HAVE MADE ADJUSTMENTS TO POP...WX...AND QPF BASED ON CURRENT RADAR TRENDS AND LATEST EXPECTATIONS FOR AFTERNOON ACTIVITY. ANY FURTHER CHANGES WILL BE MADE WITH THE AFTERNOON PACKAGE. 31 && .SHORT TERM /TODAY THROUGH SATURDAY/... /ISSUED 330 AM EST FRI MAR 2 2012/ A COLD FRONT WILL MOVE TO THE TN VALLEY LATE TODAY AND ACROSS THE CWA TONIGHT AND THE FIRST HALF OF SATURDAY. MAIN CONCERN WILL BE SEVERE WEATHER POTENTIAL AHEAD OF THE FRONT. NW GA HAS BEEN OUTLINED WITH A MODERATE RISK AREA FROM POLK TO FANNIN COUNTIES AND NW WITH A SLIGHT RISK AREA ROUGHLY FROM STEWART COUNTY TO AGS AND NW. 40-50 KT LOW LEVEL JET FORECAST ACROSS N GA LATE TODAY WITH AMPLE LOW LEVEL SHEAR ASSOCIATED MOVING ACROSS THE AREA WITH THE FRONT. FORECAST CAPE IN THE 1500-2500 RANGE AS THE SYSTEM MOVES ACROSS THE TN VALLEY BUT WEAKENS AS IT MOVES INTO GA DURING THE EVENING. THE QUESTION WILL BE DOES THE INSTABILITY WEAKEN ENOUGH AND WHEN. THE NAM IS INDICATING GREATER INSTABILITY AND GENERALLY WEAKENS IT LESS THAN THE GFS DURING THE ENTIRE NIGHT. THERE COULD STILL BE SEVERE WEATHER POTENTIAL OVER CENTRAL GA TO START THE DAY SATURDAY WITH THE FRONT MOVING THROUGH. GFS IS FASTER ENDING ALL PRECIP OVER N INTO CENTRAL GA ON SATURDAY THAN THE NAM. AM FAVORING THE SLOWER NAM ON SATURDAY INTO SATURDAY NIGHT AS THE MAIN UPPER TROUGH IS JUST MOVING TO ROUGHLY THE GA/AL BORDER AT 12Z SUNDAY. FORECAST HIGH TEMPERATURES RUNNING AROUND 15 DEGREES ABOVE NORMAL TODAY AND 5-10 DEGREES BELOW NORMAL FOR SATURDAY. FORECAST LOW TEMPERATURES RUNNING AROUND 10-15 DEGREES ABOVE NORMAL TONIGHT AND AROUND 5 DEGREES BELOW NORMAL SATURDAY NIGHT. OVERALL CONFIDENCE IS MEDIUM. .LONG TERM /SUNDAY THROUGH THURSDAY/... /ISSUED 330 AM EST FRI MAR 2 2012/ MODELS DIFFERING WITH HOW MUCH MOISTURE WILL BE ASSOCIATED WITH THE UPPER TROUGH FOR N GA ON SUNDAY. NAM IS THE DRIEST...EUROPEAN KEEPS THE PRECIP POTENTIAL AT THE N GA BORDER N...AND THE GFS BRINGS IN THE MOST MOISTURE WITH PRECIP CHANCES DOWN TO ABOUT ATL/AHN. FOR NOW WILL KEEP THE MENTION OF PRECIP OUT OF THE FORECAST BUT THIS COULD CHANGE. IF PRECIP DOES OCCUR EARLY ENOUGH IT COULD BE SOMETHING OTHER THEN RAIN...ESPECIALLY FOR THE HIGHER ELEVATIONS. OTHERWISE A DRY FORECAST LOOKS TO BE IN STORE MONDAY INTO WEDNESDAY. THE GFS AND EUROPEAN BEGIN TO SIGNIFICANTLY DIFFER THURSDAY INTO FRIDAY WITH THE EUROPEAN INDICATING MORE MOISTURE BUT NOT MUCH PRECIP FOR THURSDAY AND A COLD FRONT MOVING TO THE AREA FRIDAY WITH MUCH GREATER PRECIP CHANCES. .HYDROLOGY... /ISSUED 330 AM EST FRI MAR 2 2012/ FORECAST RAINFALL AMOUNTS TODAY AND TONIGHT IN THE 1-2 INCH RANGE FOR N GA AND LESS FOR CENTRAL AND 0.5-1.5 INCHES FOR THE FAR SE CWA SATURDAY AND SATURDAY NIGHT...MUCH LESS FARTHER N. LOCALLY HEAVIER AMOUNTS DUE TO THUNDERSTORMS ARE POSSIBLE. WILL NEED TO CONTINUE TO MONITOR FOR FLOOD POTENTIAL ACROSS N GA. BDL && .AVIATION... /ISSUED 652 AM EST FRI MAR 2 2012/ 12Z UPDATE... MVFR CIGS EXPECTED TO IMPROVE INTO THE LOW VFR/VFR RANGE BY LATE MORNING MOST SITES...THEN LOWER BACK INTO THE MVFR RANGE THIS EVENING AS SHOWER AND THUNDERSTORM COVERAGE INCREASE AHEAD OF AN ADVANCING COLD FRONT. BASED ON LATEST MODELS EXPECT MAIN LINE OF STORMS TO MOVE ACROSS NORTHERN TAF SITES 06-10Z TIME FRAME AND CENTRAL SITES 10-14Z. SOUTHWEST WINDS INCREASING INTO THE 10 TO 15 KT RANGE BY LATE MORNING WITH GUSTS UP TO 22 KTS POSSIBLE DURING THE AFTERNOON. //ATL CONFIDENCE...12Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 77 53 56 36 / 40 100 80 30 ATLANTA 76 50 54 36 / 30 100 80 20 BLAIRSVILLE 67 46 51 29 / 70 100 50 10 CARTERSVILLE 77 47 54 31 / 50 100 50 10 COLUMBUS 80 55 58 39 / 20 80 80 50 GAINESVILLE 73 50 57 36 / 60 100 70 10 MACON 80 59 60 35 / 20 70 80 70 ROME 75 48 57 31 / 60 100 50 10 PEACHTREE CITY 78 50 55 32 / 20 100 80 30 VIDALIA 81 64 68 42 / 10 40 90 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 31/BDL/49
Hazardous weather outlook, Mar 2, 5:00 AM EST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EST FRI MAR 2 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS EXPECTED WITH ISOLATED TORNADOES TONIGHT ACROSS NORTH AND MUCH OF CENTRAL GEORGIA. .SYNOPSIS... A STRONG COLD FRONT WILL MOVE TO THE TENNESSEE VALLEY LATE TODAY AND TO CENTRAL GEORGIA LATE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE ISOLATED TORNADOES...DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN. THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE TONIGHT AFFECTING NORTHWEST GEORGIA DURING THE EARLY EVENING...THEN THE REST OF NORTH AND MUCH OF CENTRAL GEORGIA THE REST OF FRIDAY NIGHT. LOCAL FLOODING WILL ALSO BE POSSIBLE ACROSS NORTH GEORGIA. .DISCUSSION... CAPES WILL INCREASE TO 1500 TO 2500 AS THE FRONT APPROACHES THE STATE. STRONG WIND SHEAR WILL GREATLY AID THE RISK FOR SEVERE THUNDERSTORMS AND ISOLATED TORNADOES. THE INSTABILITY WILL WEAKEN DURING THE NIGHT BUT IT IS UNCERTAIN AS TO WHEN IT WILL WEAKEN ENOUGH AS THE STRONG WIND SHEAR IS EXPECTED TO FOLLOW THE FRONT. HEAVY RAINFALL FROM THUNDERSTORMS COULD PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL GEORGIA EARLY SATURDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AROUND 600 PM. EMERGENCY MANAGERS SHOULD MAKE ANY NEEDED PREPARATIONS TODAY. BDL
In the hours before
Special weather statement, Mar 2, 12:15 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 PM EST FRI MAR 2 2012
GAZ001-021745-
1215 PM EST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN DADE COUNTY UNTIL
1245 PM EST...
AT 1211 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG WINDS FROM A THUNDERSTORM MOVING INTO NORTHWEST DADE COUNTY.
WIND GUSTS OF 50 MPH ARE LIKELY AS THIS BAND OF STRONG WINDS MOVE
ACROSS NORTHERN DADE COUNTY. THE MAIN AREAS THAT WILL BE AFFECTED
WILL BE THE RIDGE TOPS...INCLUDING LOOKOUT MOUNTAIN RIDGE.
&&
LAT...LON 3498 8537 3488 8544 3484 8544 3484 8545
3479 8545 3479 8557 3496 8561 3499 8560
TIME...MOT...LOC 1713Z 241DEG 43KT 3502 8553The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 10:47 AM EST | Wind Advisory | FFC | Bartow, Catoosa, Chattooga, Dade, Dawson, Fannin and 11 more | 16 hr |
| Mar 2, 10:55 AM EST | Flash Flood Watch | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Fannin and 10 more | 19 hr |
| Mar 2, 12:21 PM EST | Severe Thunderstorm Warning | FFC | Dade | 24 min |
| Mar 2, 4:55 PM EST | Special Weather Statement | FFC | Heard, Troup | 50 min |
| Mar 2, 6:10 PM EST | Special Weather Statement | FFC | Catoosa | 50 min |
| Mar 2, 6:43 PM EST | Severe Thunderstorm Warning | FFC | Catoosa, Dade, Walker | 47 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.